MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Model Number 0046180
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that nasogastric tube had a hole in it and was not allowing proper suction.Basically, it was the oval opening the blue tube came out of.Nurse said a doctor taped it up and it began working properly.So, they felt this gap should be sealed off rather than being left open.Nurse felt they likely have an educational opportunity and need to get that addressed.They looked at a competitive nasogastric tube and it had a very similar design, therefore they felt it may be some kind of misunderstanding on the user's part.Per follow-up via email on 05jun2023, customer stated in order to get the product to function, they had to wrap tape around the area of complaint.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The device met relevant specifications.The product was used for patient treatment.The product had not caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used nasogastric tube.Visual inspection of the sample noted no hole was observed at the oval opening of the tube that connects the blue bubble tubing.This does meets specification per drawing.No root cause could be found because the reported event was unconfirmed.A dhr is not required since the reported failure was unconfirmed.As the reported event is unconfirmed a labeling review is not required.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was evaluated.
 
Event or Problem Description

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Common Device Name
NASOGASTRIC SUMP TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17153890
Report Number1018233-2023-04481
Device Sequence Number3892884
Product Code FEG
UDI-Device Identifier00801741052347
UDI-Public(01)00801741052347
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2024
Device Model Number0046180
Device Catalogue Number0046180
Device Lot NumberNGGV0788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown